Alert archive / Arizona / Red Flag Warnings in 2007

Red Flag Warning 12, NWS Tucson, AZ

October 22, 2007

NWS Tucson, AZ issued this red flag warning at Oct 22, 2007, 5:03 AM MST. It took effect at Oct 22, 2007, 8:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 22, 2007, 5:03 AM MST (12:03 UTC)
In effect from
Oct 22, 2007, 8:00 AM MST
Expired
Oct 22, 2007, 6:00 PM MST
In force
10 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KTWC 221203
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
503 AM MST MON OCT 22 2007

...RED FLAG WARNING IN EFFECT FROM 8 AM MST THIS MORNING THROUGH 6
PM MST THIS EVENING FOR GRAHAM COUNTY SOUTH OF THE GILA RIVER...
SOUTHEASTERN PINAL COUNTY...PIMA...SANTA CRUZ AND COCHISE
COUNTIES... 

.A TROUGH OF LOW PRESSURE MOVING NORTH OF ARIZONA WILL RESULT IN
STRONG WINDS TODAY. WIND SPEEDS WILL EXCEED RED FLAG CRITERIA FOR
FIRE WEATHER ZONES 147 AND 148 BY THE MID MORNING HOURS...WITH THE
STRONG WINDS CONTINUING INTO THE EARLY EVENING HOURS TONIGHT BEFORE
DIMINISHING BELOW RED FLAG CRITERIA. THESE WIND SPEEDS IN
COMBINATION WITH VERY LOW RELATIVE HUMIDITY VALUES AND A HIGH TO
VERY HIGH FIRE DANGER RATING HAS PROMPTED THE ISSUANCE OF A RED
FLAG WARNING FOR FIRE WEATHER ZONES 147 AND 148 TODAY. WINDS WILL
BEGIN TO DIMINISH DURING THE EVENING HOURS TONIGHT WITH LESS WIND
EXPECTED ON TUESDAY.

AZZ147-148-222015-
/O.UPG.KTWC.FW.A.0005.071022T1700Z-071023T0100Z/
/O.NEW.KTWC.FW.W.0012.071022T1500Z-071023T0100Z/
ARIZONA FIRE WEATHER ZONE 147
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-
TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC-
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
503 AM MST MON OCT 22 2007

...RED FLAG WARNING IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MST
THIS EVENING. 

WIND SPEEDS WITHIN THE WARNING AREA ARE EXPECTED TO EXCEED RED
FLAG CRITERIA AS EARLY AS 8 AM MST. EXPECT SUSTAINED 20-FOOT WINDS
FROM THE EAST AT 20 TO 30 MPH...WITH GUSTS TO NEAR 45 MPH IN SOME
LOCATIONS. RELATIVE HUMIDITY VALUES WILL FALL BELOW 15 PERCENT
AREAWIDE BY MID MORNING...AND INTO SINGLE DIGITS THIS AFTERNOON.
THESE FACTORS...ALONG WITH A HIGH TO VERY HIGH FIRE DANGER RATING
HAS RESULTED IN A RED FLAG WARNING EFFECTIVE FROM 8 AM MST THIS
MORNING THROUGH 6 PM MST THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST
ARIZONA.

$$
2 follow-up statements
000 
WWUS85 KTWC 222107
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
207 PM MST MON OCT 22 2007

...RED FLAG WARNING IN EFFECT THROUGH 6 PM MST THIS EVENING FOR
GRAHAM COUNTY SOUTH OF THE GILA RIVER... SOUTHEASTERN PINAL
COUNTY...PIMA...SANTA CRUZ AND COCHISE COUNTIES...

AZZ147-148-230100-
/O.CON.KTWC.FW.W.0012.000000T0000Z-071023T0100Z/
ARIZONA FIRE WEATHER ZONE 147
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-
TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC-
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
207 PM MST MON OCT 22 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

WIND SPEEDS ACROSS THE AREA CONTINUED TO DIMINISH SOME THIS
AFTERNOON BUT STILL REMAINED AT OR ABOVE RED FLAG CRITERIA IN
NON-SHELTERED LOCATIONS. IMPROVING WIND SPEEDS CAN BE ANTICIPATED
BY 6 PM MST THIS EVENING AND RELATIVE HUMIDITY VALUES WILL RECOVER
AROUND SUNDOWN. THEREFORE...EXPECT RED FLAG CONDITIONS TO END
EARLY THIS EVENING. 

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST
ARIZONA.

$$
000 
WWUS85 KTWC 230053
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
553 PM MST MON OCT 22 2007


AZZ147-148-230200-
/O.EXP.KTWC.FW.W.0012.000000T0000Z-071023T0100Z/
ARIZONA FIRE WEATHER ZONE 147
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-
TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC-
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
553 PM MST MON OCT 22 2007

...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS AFTERNOON...

THE RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS AFTERNOON. WIND
SPEEDS WILL CONTINUE TO DIMINISH AND RELATIVE HUMIDITY VALUES WERE
INCREASING ABOVE 15 PERCENT. 
 
$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Oct 22, 2:20 AM MST, 2 hours 43 minutes earlier.

Area forecast discussion, Oct 22, 2:20 AM MST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
220 AM MST MON OCT 22 2007

.SYNOPSIS...A TROUGH OF LOW PRESSURE CONTINUES TO MOVE INTO THE
PLAINS THIS MORNING AS STRONG SURFACE HIGH PRESSURE PUSHES SOUTHWARD
FROM THE GREAT BASIN AND ALSO TRANSPORTS COLDER AIR INTO THE AREA.
THE POSITIONING OF THE SURFACE HIGH WILL RESULT IN A STRONG EAST
WIND TODAY. ALONG WITH THE GUSTY WINDS...COOLER TEMPERATURES CAN BE
EXPECTED. A WARMING TREND BY THE MIDDLE OF THE WEEK AS HIGH PRESSURE
BUILDS OVER WESTERN STATES.

&&

.DISCUSSION...QUITE DRY ACROSS SOUTHEAST ARIZONA WITH PRECIPITABLE
WATER VALUES NEAR 1/10 OF AN INCH AND SURFACE DEWPTS IN SINGLE
DIGITS. STRONG HIGH QUICKLY BUILDING DOWN THE ROCKIES JUST BEHIND
THE EXITING MID LEVEL TROUGH SETTING UP AN IMPRESSIVE EASTERLY
GRADIENT ACROSS SOUTHEAST ARIZONA...WITH MAIN FOCUS COMING TOGETHER
ACROSS COCHISE...SANTA CRUZ...AND PORTIONS OF PIMA COUNTY. SOME
GUSTS EVIDENT ALREADY THIS MORNING AS SOME LOCATIONS HAVE RADIATION
INVERSIONS ERODE PREMATURELY AND MIXING BRINGS THE WINDS DOWN FROM
SEVERAL HUNDRED FEET ABOVE THE SURFACE. EXPECTING WIND ADVISORY
LEVELS DEVELOPING DURING MORNING HOURS WITH THE GRADIENT STARTING TO
SLACKEN OFF A BIT THE SECOND HALF OF THE AFTERNOON. COMBINED WITH
THE AFORE MENTIONED DRY CONDITIONS WE HAVE UPGRADED THE FIRE WEATHER
WATCH INTO A RED FLAG WARNING AS DESCRIBED IN THE FIRE SECTION BELOW.

COOL AIR TODAY AND THE NEXT COUPLE OF NIGHTS. FRONT SIDE OF A STRONG
WEST COAST RIDGE WILL SEE A WARMING TREND WELL UNDERWAY BY WEDNESDAY
WITH AFTERNOON HIGHS RECOVERING TO SEVERAL DEGREES ABOVE CLIMO.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL UNDER CLEAR SKIES THROUGH
TUESDAY MORNING. EXPECT NORTHEAST TO EAST SURFACE WINDS OF 10-20 KTS
UNTIL AROUND 15Z THIS MORNING...AND THEN EASTERLY SURFACE WINDS OF
20-30 KTS WITH OCCASIONAL GUSTS OF 35-40 KTS THROUGH 23/02Z.
AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...A TROUGH OF LOW PRESSURE MOVING NORTH OF ARIZONA
WILL RESULT IN STRONG WINDS TODAY. WIND SPEEDS WILL BEGIN TO EXCEED
RED FLAG CRITERIA FOR FIRE WEATHER ZONES 147 AND 148 BY THE MID
MORNING HOURS...WITH THE STRONG WINDS CONTINUING INTO THE EARLY
EVENING HOURS TONIGHT BEFORE DIMINISHING BELOW RED FLAG CRITERIA.
THESE WIND SPEEDS IN COMBINATION WITH VERY LOW RELATIVE HUMIDITY
VALUES AND A HIGH TO VERY HIGH FIRE DANGER RATING HAS PROMPTED THE
ISSUANCE OF A RED FLAG WARNING FOR FIRE WEATHER ZONES 147 AND 148
TODAY. WINDS WILL BEGIN TO DIMINISH DURING THE EVENING HOURS TONIGHT
WITH LESS WIND EXPECTED ON TUESDAY.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FIRE WEATHER
     ZONES 147 AND 148 FROM 8 AM UNTIL 6PM MST.
     WIND ADVISORY PUBLIC ZONES 032-035 FROM 8 AM UNTIL 3 PM MST.

WEATHER.GOV/TUCSON
Hazardous weather outlook, Oct 22, 2:42 AM MST, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
242 AM MST MON OCT 22 2007

AZZ032>035-230945-
TOHONO OODHAM NATION-TUCSON METRO/MARANA/GREEN VALLEY-
SANTA CRUZ COUNTY-COCHISE COUNTY-
242 AM MST MON OCT 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...TODAY

A WIND ADVISORY AND RED FLAG WARNING HAVE BEEN ISSUED TODAY.
SURFACE HIGH PRESSURE BUILDING QUICKLY DOWN THE FRONT RANGE OF THE
ROCKIES WILL BRING STRONG AND GUSTY EASTERLY WINDS ACROSS
SOUTHEAST ARIZONA TODAY. EAST TO SOUTHEAST WINDS OF 20 TO 35 MPH
CAN BE EXPECTED WITH GUSTS TO 45 OR 50 MPH IN SOME LOCATIONS.
THESE WINDS WILL DEVELOP THROUGH THE MORNING HOURS...PROBABLY
PEAKING BY EARLY AFTERNOON BEFORE WEAKENING SOMEWHAT BY MIDDLE AND
LATER AFTERNOON. AREAS OF BLOWING DUST CAN BE EXPECTED IN SOME
LOCATIONS WITH BRIEF PERIODS OF REDUCED VISIBILITIES. THE WINDS IN
COMBINATION WITH EXTREMELY DRY CONDITIONS LED TO THE RED FLAG
WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ029>031-230945-
SOUTHEAST PINAL COUNTY-UPPER GILA RIVER VALLEY-
WESTERN PIMA COUNTY-
242 AM MST MON OCT 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...TODAY

A RED FLAG WARNING HAS BEEN ISSUED FOR TODAY. SURFACE HIGH
PRESSURE BUILDING QUICKLY DOWN THE FRONT RANGE OF THE ROCKIES WILL
BRING STRONG AND GUSTY EASTERLY WINDS ACROSS SOUTHEAST ARIZONA
TODAY. EAST TO SOUTHEAST WINDS OF 20 TO 30 MPH CAN BE EXPECTED
WITH GUSTS TO 40 MPH IN SOME LOCATIONS. THESE WINDS WILL DEVELOP
THROUGH THE MORNING HOURS...PROBABLY PEAKING BY EARLY AFTERNOON
BEFORE WEAKENING SOMEWHAT BY MIDDLE AND LATER AFTERNOON. AREAS OF
BLOWING DUST CAN BE EXPECTED IN SOME LOCATIONS WITH BRIEF PERIODS
OF REDUCED VISIBILITIES. THE WINDS IN COMBINATION WITH EXTREMELY
DRY CONDITIONS LED TO THE RED FLAG WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ019-230945-
NORTHERN GREENLEE COUNTY-
242 AM MST MON OCT 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY

SURFACE HIGH PRESSURE BUILDING QUICKLY DOWN THE FRONT RANGE OF
THE ROCKIES WILL BRING GUSTY EASTERLY WINDS ACROSS SOUTHEAST
ARIZONA TODAY. EAST TO SOUTHEAST WINDS OF 15 TO 25 MPH CAN BE
EXPECTED WITH GUSTS TO 35 MPH IN SOME LOCATIONS. THESE WINDS WILL
DEVELOP THROUGH THE MORNING HOURS...PROBABLY PEAKING BY EARLY
AFTERNOON BEFORE WEAKENING SOMEWHAT BY MIDDLE AND LATER AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 11:36 PM MSTWind AdvisoryTWC14 hr

Nearby

Red Flag Warnings in Arizona, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.